Hail, Jefferson
- When
- April 29, 1:00 AM CST
- Where
- Jefferson County, Argo
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.683, -86.533
Nickel size hail was observed in Argo.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 28, 7:00 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 800 PM CDT SUN APR 28 2002 STRONG TO SEVERE THUNDERSTORMS ACROSS EXTREME NORTHERN PORTIONS OF FORECAST AREA. FEW SHOWERS HAVE DEVELOPED ACROSS CENTRAL PORTIONS AS WELL. CAPE/INSTABILITY QUITE HIGH ACROSS AREA FROM TUSCALOOSA TO BIRMINGHAM TO ROANOKE...SPC HAS JUST ISSUED A SEVERE THUNDERSTORM WATCH FOR THESE AREAS. THIS WATCHG WILL REPLACE THE PREVIOUS TORNADO WATCH ACROSS NORTHERN ALABAMA...AND WILL BE IN AFFECT THROUGH MIDNIGHT. HAVE ALREADY SENT UPDATE ZONES. .BHM...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 PM CDT SUN APR 28 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM SKYLINE AL 1.75 IN HAIL
04/28/02 JACKSON GOLFBALL SIZE HAIL JUST
SOUTH OF SKYLINE. LARGE
HAIL ALL THE WAY FROM THE
MADISON COUNTY BORDER TO
SKYLINE REPORTED BY
JACKSON COUNTY EMA.
0825 PM MOORES MILL AL WIND DAMAGE
04/28/02 MADISON HOME DAMAGED BY FALLING
TREE OR TELEPHONE POLE.
REPORTED BY MADISON
COUNTY EMA.
0840 PM ATHENS AL FUNNEL CLOUD
04/28/02 LIMESTONE FUNNEL CLOUD NEAR ATHENS.
DID NOT TOUCH DOWN.
REPORTED BY LIMESTONE
SHERIFFS OFFICE.
0840 PM SCOTTSBORO AL 1.00 IN HAIL
04/28/02 JACKSON ONE INCH HAIL REPORTED IN
SCOTTSBORO. PUBLIC
REPORT.
0845 PM SYLVANIA AL 0.75 IN HAIL
04/28/02 DEKALB THREE QUARTER INHC HAIL
IN SYLVANIA. REPORTED BY
DEKALB COUNTY EMA.
0853 PM MADISON AL 0.75 IN HAIL
04/28/02 MADISON THREE QUARTER INCH HAIL
NEAR MADISON, NEAR COUNTY
ROAD 72. REPORTED BY
MADISON COUNTY EMA.
0900 PM HUNTSVILLE AL 0.88 IN HAIL
04/28/02 MADISON NICKEL SIZED HAIL JUST
NORTH OF
HUNTSVILLE.PUBLIC REPORT.
0900 PM MADISON AL 0.75 IN HAIL
04/28/02 MADISON DIME SIZED HAIL REPORTED
IN THE CITY OF
MADISON.REPORTED BY
MADISON COUNTY EMA.
0907 PM REDSTONE ARSENAL AL 0.75 IN HAIL
04/28/02 MADISON DIME SIZED HAIL REPORTED
AT REDSTONE ARSENAL.
REPORTED BY MADISON
COUNTY EMA.
0909 PM REDSTONE ARSENAL AL 1.75 IN HAIL
04/28/02 MADISON GOLF BALL SIZED HAIL
REPORTED IN REDSTONE
ARSENAL. PUBLIC REPORT.
0910 PM MENTONE AL 1.00 IN HAIL
04/28/02 DEKALB QUARTER SIZED HAIL IN
MENTONE. REPORTED BY
DEKALB COUNTY EMA.
0921 PM FORT PAYNE AL 0.75 IN HAIL
04/28/02 DEKALB DIME TO PENNY SIZED HAIL
IN FORT PAYNE. PUBLIC
REPORT.
0925 PM HUNTSVILLE AL 1.75 IN HAIL
04/28/02 MADISON GOLF BALL SIZED HAIL
REPORTED JUST SOUTH OF
HUNSTVILLE.PUBLIC REPORT.
0929 PM GADSDEN AL 1.75 IN HAIL
04/28/02 ETOWAH GOLF BALL SIZED HAIL IN
GADSDEN. PUBLIC REPORT.
0929 PM GADSDEN AL 1.75 IN HAIL
04/28/02 ETOWAH GOLF BALL SIZED HAIL JUST
TO THE EAST OF GADSDEN.
PUBLIC REPORT.
0930 PM GLENCOE AL 0.88 IN HAIL
04/28/02 ETOWAH NICKEL SIZED HAIL IN
GLENCOE. PUBLIC REPORT.
0945 PM PIEDMONT AL 1.00 IN HAIL
04/28/02 CALHOUN QUARTER SIZED HAIL IN
PIEDMONT. PUBLIC REPORT.ALZ001>029-290500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1007 PM CDT SUN APR 28 2002 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 179... COLBERT...FRANKLIN...JACKSON...LAUDERDALE...LIMESTONE... MADISON... THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 179 WHICH IS IN EFFECT UNTIL MIDNIGHT... BLOUNT...CALHOUN...CHEROKEE...CLAY...CLEBURNE... CULLMAN...DEKALB...ETOWAH...FAYETTE...JEFFERSON... LAMAR...LAWRENCE...MARION...MARSHALL...MORGAN... PICKENS...RANDOLPH...SHELBY...ST CLAIR...TALLADEGA... TUSCALOOSA...WALKER...WINSTON...
ALZ001>029-290500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1041 PM CDT SUN APR 28 2002 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 179... COLBERT...CULLMAN...DEKALB...FRANKLIN...JACKSON... LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARION... MARSHALL...MORGAN...WINSTON... THE FOLLOWING COUNTIES REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 179 WHICH IS IN EFFECT UNTIL MIDNIGH... BLOUNT...CALHOUN...CHEROKEE...CLAY...CLEBURNE... ETOWAH...FAYETTE...JEFFERSON...LAMAR...PICKENS... RANDOLPH...SHELBY...ST CLAIR...TALLADEGA...TUSCALOOSA... WALKER...
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was observed in Argo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293321.